On definite lattices bounded by integer surgeries along knots with slice genus at most 2

Marco Golla, Christopher Scaduto

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We classify the positive definite intersection forms that arise from smooth 4-manifolds with torsion-free homology bounded by positive integer surgeries on the right-handed trefoil. A similar, slightly less complete classification is given for the (2,5)-torus knot, and analogous results are obtained for integer surgeries on knots of slice genus at most 2. The proofs use input from Yang-Mills instanton gauge theory, Heegaard Floer correction terms, and the topology of singular complex plane curves.

Original languageEnglish (US)
Pages (from-to)7805-7829
Number of pages25
JournalTransactions of the American Mathematical Society
Volume372
Issue number11
DOIs
StatePublished - Dec 1 2019
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'On definite lattices bounded by integer surgeries along knots with slice genus at most 2'. Together they form a unique fingerprint.

Cite this